Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 2, 2016, 11:53 PM CDT for Stone County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 11:53 PM CDT (04:53 UTC)
- Expired
- Aug 3, 2016, 12:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
County Stone County, MS
The radar
The Mobile radar (KMOB), 73 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3034 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
881
WWUS84 KMOB 030453
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1153 PM CDT TUE AUG 2 2016
MSZ078-079-030530-
STONE MS-GEORGE MS-
1153 PM CDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE AND EASTERN STONE COUNTIES UNTIL 1230 AM CDT...
AT 1153 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF
MCHENRY...OR 16 MILES SOUTHEAST OF WIGGINS...MOVING SOUTHWEST AT 20
MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WIGGINS AND PERKINSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3085 8923 3086 8888 3074 8875 3073 8888
3068 8889 3068 8909
TIME...MOT...LOC 0453Z 052DEG 18KT 3072 8891
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:16 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 2, 11:16 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1116 PM CDT TUE AUG 2 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...Spotty shower and thunderstorm activity expected to continue closer to the coast and over the Gulf tonight. Tomorrow starts what will be a somewhat of a repeat of today...showers and storms late night early morning along the coast...developing in the interior late morning through early evening. Though some of the models are indicating the Florida Panhandle and some of our South Central Alabama counties could get the bulk of the convection tomorrow afternoon and early evening. Predominant VFR expected accept where patchy overnight fog development occurs but burning off around sunrise and in and around storms where MVFR to IFR conditions will be the norm. && .PREV DISCUSSION... /issued 916 PM CDT TUE AUG 2 2016/ DISCUSSION...See updated information for land areas below. UPDATE...Convection has dissipated this evening so have lowered precipitation probabilities. Kept the forecast dry overnight over interior locations but kept a slight chance closer to the coast and over the Gulf with convection increasing early in the morning hours and spreading inland during the day again. Also tweaked grids to account for current and expected overnight trends. /08 PREV DISCUSSION... /issued 633 PM CDT TUE AUG 2 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...Convective activity starting to wane with most activity over the northern portion of the local flying area between Wayne County, MS through Clarke County, AL. Do not at this time expect storms to make it to the MOB...BFM terminals as less low level instability available to sustain convection this evening than yesterday evening. Tomorrow starts what will be a close repeat of today showers and storms late night early morning along the coast...developing in the interior late morning through early evening. Predominant VFR expected accept where patchy overnight fog development occurs but burning off around sunrise and in and around storms where MVFR to IFR conditions will be the norm. /08 PREV DISCUSSION... /issued 329 PM CDT TUE AUG 2 2016/ NEAR TERM /Now Through Wednesday/...An upper high situated over the Southern Plains remains stationary through Wednesday. A shortwave over the area heads south over the Gulf, with the tsra activity weakening though the late afternoon and evening hours. With previous evenings, the activity has been lasting longer in the evening than just daytime instability driven tsra due to the exiting weakness, so have held on to the rain until midnight, before shifting it offshore as a land breeze sets up. For temps, with abundant cloud debris hanging on overnight along with help from the upper high over the Southern Plains, have kept temps a bit above seasonal, even with the general flow becoming offshore. Lows tonight generally in the mid 70s, upper 70s to around 80 along the coast. Wednesday, another shortwave rotates south around the east side of the upper ridge, helping to create another day of above seasonal chances of shra/tsra. Same pattern, different day, activity starting south of the coast, then developing inland as the day progresses. Even with the above seasonal chance of rain, subsidence from the plains upper ridge works with heating during the morning for most of the fa to see high temps above seasonal. highs generally in the low to mid 90s expected. /16 SHORT TERM /Wednesday night Through Friday night/...The central Gulf coast looks to remain between two large scale pressure systems. The first is a deep layer ridge axis positioned over TX, while a trof axis sinks southeast across the Appalachians. Considering the placement of these features, the continued passage of mid-level impulses caught up in the mean north-northwesterly deep layer flow is favored. These features bring modest ascent and coupled with persistently high atmospheric moisture with pwats around 2 inches, the stage is set for a continuation in the unsettled weather pattern with above normal daily rain chances at a general 40 to 60% range. Storms have had a history of dropping locally heavy rains, which have lead to mainly nuisance type, isolated occurrences of flooding in some areas. See no reason to think storms in the short term will be any different. Storm motion generally from north to south, but will also be dependent on mesoscale processes such as position and movement of intersecting, rain-cooled outflow boundaries. Away from the cooling effects of storms, highest heat indices to range from 102 to 107 degrees. Highs in the lower to mid 90s interior and upper 80s to lower 90s coast. Nights sticky, with lows in the mid 70s interior to close to 80 at the beaches. /10 SPECIAL FEATURE...Tropical Storm Earl is forecast by the National Hurricane center (NHC) to move inland over Belize late Wed night, then weaken as the center crosses the Yucatan Peninsula Thu. A continued westward motion continues thereafter into the day Fri over the southern reaches of the Bay of Campeche. For more information regarding Tropical Storm Earl, refer to the latest products from the NHC. /10 LONG TERM /Saturday Through Tuesday/...Overall, a similar pattern, as mentioned in the short term section, carries over into the weekend. By Mon and Tue, the 02.12Z Operational GFS and ECMWF are beginning to converge somewhat on a solution although there still are differences. Both of the global models show an upper level low cutting off over the eastern Gulf, but differ with respect to their low level solutions/surface trof, and/or low and timing. Both models do slide a surface trof/weak low west northwest anywhere from the northeast Gulf coast to the MS Sound by Tue. It must be noted that the ECMWF has shown more run to run consistency on this evolving pattern early next week and if verifies, a much more wet pattern could very well be in the cards. Stay tuned. Little change in highs and lows. /10 MARINE...A deepening trough along the East Coast has shifted a surface ridge southward over the northern Gulf. This shifts the more general southeast to southerly flow to southwest, plus or minus, but with the ridge remaining weakly organized, am expecting the flow to remain generally light through the period, with a daytime onshore, night time offshore regime in evidence. /16 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 2, 4:46 AM CDT, 19 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 446 AM CDT TUE AUG 2 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-030945- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 446 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THROUGH THIS AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN WILL BE THE MAIN THREAT. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-030945- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 446 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COAST THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 6:10 PM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
610 PM CDT TUE AUG 2 2016
MSZ067-030000-
WAYNE MS-
610 PM CDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
WAYNE COUNTY UNTIL 700 PM CDT...
AT 610 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR GOODWATER...
OR 14 MILES NORTHWEST OF WAYNESBORO...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3183 8876 3184 8870 3164 8855 3153 8884
3183 8893
TIME...MOT...LOC 2310Z 337DEG 12KT 3182 8882Special weather statement, Aug 2, 11:53 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1153 PM CDT TUE AUG 2 2016
MSZ078-079-030530-
STONE MS-GEORGE MS-
1153 PM CDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE AND EASTERN STONE COUNTIES UNTIL 1230 AM CDT...
AT 1153 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF
MCHENRY...OR 16 MILES SOUTHEAST OF WIGGINS...MOVING SOUTHWEST AT 20
MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WIGGINS AND PERKINSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3085 8923 3086 8888 3074 8875 3073 8888
3068 8889 3068 8909
TIME...MOT...LOC 0453Z 052DEG 18KT 3072 8891The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:09 AM CDT | Heat Advisory | MOB | Choctaw, Clarke, Mobile, Washington, Wilcox | 15 hr |
| Aug 3, 3:02 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Aug 3, 3:21 PM CDT | Special Marine Warning | MOB | 54 min | |
| Aug 3, 4:29 PM CDT | Special Weather Statement | MOB | Crenshaw | 46 min |
| Aug 3, 5:06 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 24 min |
| Aug 3, 5:10 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 35 min |
| Aug 3, 5:14 PM CDT | Special Weather Statement | MOB | Covington | 31 min |
| Aug 3, 2:42 PM CDT | Special Weather Statement | MOB | George | 48 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.